Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Jun 11, 2021, 6:52 AM CDT for Nance County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 6:52 AM CDT (11:52 UTC)
- Expired
- Jun 11, 2021, 7:15 AM CDT
- In force
- 23 min
- Issued by
- NWS Hastings, NE
County Nance County, NE
The radar
The Grand Island radar (KUEX), 127 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1135 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
583
WWUS83 KGID 111152
SPSGID
Special Weather Statement
National Weather Service Hastings NE
652 AM CDT Fri Jun 11 2021
NEZ041-111215-
Nance NE-
652 AM CDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NANCE COUNTY UNTIL 715 AM CDT...
At 651 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cedar Rapids to 6 miles northeast of
Palmer. Movement was east at 25 mph.
Half inch hail and wind gusts up to 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Belgrade around 655 AM CDT.
Fullerton around 710 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to minor ponding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
central Nebraska.
LAT...LON 4152 9782 4131 9781 4131 9790 4130 9790
4129 9796 4129 9805 4128 9806 4127 9819
4148 9818 4148 9810 4149 9810 4150 9804
4151 9804 4151 9789 4153 9788
TIME...MOT...LOC 1151Z 263DEG 22KT 4153 9812 4128 9812
$$
ThiesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jun 11, 5:28 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 11, 5:28 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 528 AM CDT Fri Jun 11 2021 .DISCUSSION...(Today through Thursday) Issued at 511 AM CDT Fri Jun 11 2021 Difficult short term to forecast. Models did not handle the southern end of convection well and clearly forecast too far south. Been doing numerous updates to curtail QPF and POPs for the early morning hours. Radar reveals that QPF has all but dried up for most of the CWA, and will likely be the case through 12Z. However, the storms that still do exist to the north of the CWA, will still likely turn southeast, and then due south as has been consistently predicted. Hi-res models have been forecast precip too far south, but the NAM is actually a little closer to reality and indicates an expected renewal to convection by mid-morning. Our far east/southeast clearly stands a chance at large hail and damaging winds by mid-late morning as instability and shear increase, and looks like it will be our biggest severe threat of this entire event. Temperatures have been another challenge early this morning as we are located just ahead of the cold front, with temperatures remaining quite warm. Tough call for lows, as this depends heavily on the speed of the cold front. I did raise low temperatures to reflect the slower arrival of the cold front. Dew points in the 20s are as close as Ogallala. Pressure rises near 3 mb/3hours should help support a good 30-35 mph wind gust, but the greatest height rises still occur over GLD/DDDC/PUB CWAs, perhaps 8-9 mb/3 hours, with the strongest height rises remaining west of the CWA. The drier air will allow us to cool into the 50s for lows tonight, but the heat returns quickly for the rest of the forecast and there looks like little chance of getting much precip as the upper ridge takes hold and we warm up into the 90s for highs all of next week. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Saturday) Issued at 1244 AM CDT Fri Jun 11 2021 Main concern continues to be the MCS heading east. Latest radar loops show the MCS treking across the northern Panhandle of Nebraska, with only a small shower evident in the southern Panhandle. This would indicate that there is an increasing chance that this MCS will pass north of the terminals, and possibly just miss the terminals, leaving them dry. We will continue to monitor this situation, but this appears to be the trend at the moment. The biggest threat would be wind with this MCS, with the potential for wind gusts to 70 mph. We may be getting close to having some LLWS during the first few hours of the forecast, especially for KEAR, but it appears that the axis of the low-level jet should remain largely west of the terminals and shunted south as the expected cold front moves through early Friday morning. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Heinlein AVIATION...Heinlein
Hazardous weather outlook, Jun 11, 5:55 AM CDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 555 AM CDT Fri Jun 11 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 121200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 555 AM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Severe thunderstorms are possible this morning for areas north and east of the tri-cities. Later on in the late morning into early afternoon, this risk of severe weather shifts to the east and southeast of the tri-cities. The main threat from these storms will be severe wind gusts near 60 mph. Quarter size hail is not completely ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through the early afternoon for areas north, east and southeast of the tri-cities. && More information may be obtained at the following web page: https://www.weather.gov/hastings Heinlein
In the hours before
Special weather statement, Jun 11, 6:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
652 AM CDT Fri Jun 11 2021
NEZ041-111215-
Nance NE-
652 AM CDT Fri Jun 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NANCE COUNTY UNTIL 715 AM CDT...
At 651 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cedar Rapids to 6 miles northeast of
Palmer. Movement was east at 25 mph.
Half inch hail and wind gusts up to 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Belgrade around 655 AM CDT.
Fullerton around 710 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to minor ponding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
central Nebraska.
LAT...LON 4152 9782 4131 9781 4131 9790 4130 9790
4129 9796 4129 9805 4128 9806 4127 9819
4148 9818 4148 9810 4149 9810 4150 9804
4151 9804 4151 9789 4153 9788
TIME...MOT...LOC 1151Z 263DEG 22KT 4153 9812 4128 9812
ThiesThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:11 AM CDT | Special Weather Statement | GID | Hamilton, Merrick, Polk, York | 49 min |
| Jun 11, 7:18 AM CDT | Special Weather Statement | GID | Nance | 27 min |
| Jun 11, 7:31 AM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 29 min |
| Jun 11, 8:00 AM CDT | Special Weather Statement | GID | Polk, York | 30 min |
| Jun 11, 8:32 AM CDT | Special Weather Statement | GID | York | 13 min |
| Jun 11, 8:51 AM CDT | Special Weather Statement | GID | York | 24 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.